Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 10, NWS Brownsville, TX

May 10, 20104 counties in Texas

NWS Brownsville, TX issued this wind advisory at May 10, 2010, 3:42 AM CDT for 4 counties in Texas. It took effect at May 10, 2010, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 3:42 AM CDT (08:42 UTC)
In effect from
May 10, 2010, 10:00 AM CDT
Expired
May 10, 2010, 6:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WWUS74 KBRO 100842
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 AM CDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS...

.A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO WILL
INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO TODAY TO
PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP
SOUTH TEXAS.

TXZ251-253>257-101645-
/O.NEW.KBRO.WI.Y.0010.100510T1500Z-100510T2300Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
342 AM CDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR A PORTION OF DEEP SOUTH TEXAS.

STRONG SURFACE WINDS ARE EXPECTED TODAY OVER A PORTION OF DEEP
SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL
HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...KENEDY...AND
HIDALGO COUNTY LATER THIS MORNING THROUGH THE EARLY EVENING HOURS.
WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

&&

$$
1 follow-up statement
918 
WWUS74 KBRO 101650
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1150 AM CDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS...

.A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO
WILL INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO
TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST
PORTIONS OF DEEP SOUTH TEXAS.

TXZ251-253>257-102300-
/O.CON.KBRO.WI.Y.0010.000000T0000Z-100510T2300Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1150 AM CDT MON MAY 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

STRONG SURFACE WINDS WILL CONTINUE TODAY OVER A PORTION OF DEEP
SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH
OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...
KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE EARLY
EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH LATER IN THE
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 10, 3:03 AM CDT, 39 minutes earlier.

Area forecast discussion, May 10, 3:03 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 AM CDT MON MAY 10 2010

.SHORT TERM /TODAY THROUGH 6 PM TUESDAY/...MAIN FORECAST ISSUE IN
THE SHORT TERM PERIOD WILL BE WIND. THERMAL LOW PRESSURE CENTERED
OVER NORTHEAST MEXICO WILL INTERACT WITH BROAD HIGH PRESSURE OVER
THE GULF OF MEXICO TO PRODUCE A BREEZY TO WINDY ONSHORE FLOW...
WITH THE STRONGEST WINDS LIKELY OVER THE THREE IMMEDIATE COASTAL
COUNTIES AND HIDALGO COUNTY. THUS...HAVE ISSUES A WIND ADVISORY FOR
THIS AREA FOR TODAY...WITH ANOTHER WIND ADVISORY POSSIBLE TOMORROW.
&&

.LONG TERM /TUESDAY 6 PM THROUGH SUNDAY ...FORECAST AND MODEL
TRENDS REMAIN THE SAME AS YESTERDAY. GFS AND ECMWF OVERALL REMAIN
VERY SIMILAR MAKING FOR BETTER THAN AVERAGE FORECAST CONFIDENCE.
WEDNESDAY AND THURSDAY TO REMAIN BREEZY TO WINDY WITH TEMPERATURES
CONTINUING JUST ABOVE SEASONAL NORMALS. NO RAIN IS EXPECTED YET
BUT MOISTURE VALUES ARE SHOWING SIGNS OF DEEPENING AS MID LEVEL
FLOW TURNS MORE SOUTH TO SOUTHWEST. WITH THE MID LEVEL RIDGE
SHIFTING FARTHER EAST AS LONG WAVE TROUGH MOVES INTO THE WESTERN
U.S. THE MOIST SOUTHERLY FLOW IS EXPECTED TO INCREASE ANOTHER
NOTCH FRIDAY AND THROUGH NEXT WEEKEND. PWATS STILL PROGGED TO
INCREASE TO AROUND 1.8 INCHES BY FRIDAY. UPPER AIR DISTURBANCES TO
CROSS SOUTHERN TEXAS UNDER AN INCREASINGLY SOUTHWEST FLOW DUE TO A
WESTERN TROUGH BECOMING ESTABLISHED OVER THE SOUTHWEST DESERTS AND
ROCKIES. AT THE SURFACE A COLD FRONT PULLS UP STATIONARY OVER
SOUTH TEXAS WITH MOISTURE POOLING SOUTH OF THE BOUNDARY. THIS SET
UP SHOULD RESULT IN AN INCREASE CHANCE OF SHOWERS AND
THUNDERSTORMS BEGINNING NEXT FRIDAY AND CONTINUING THROUGH AT
LEAST SUNDAY. TEMPERATURES TO MODERATE DOWNWARD A FEW DEGREES WITH
THE INCREASE IN CLOUDS...HUMIDITY AND RAIN IN THE VICINITY. WINDS
ALSO TO LOWER A NOTCH AS THE PRESSURE GRADIENT WEAKENS AS THE
BOUNDARY MOVES INTO SOUTH TEXAS.

&&

.AVIATION...BREEZY TO WINDY CONDITIONS WILL PREVAIL WITHIN DEEP
SOUTH TEXAS THROUGH THE NEXT 24 HOURS...WITH SURFACE WINDS REMAINING
STRONG ENOUGH TO PREVENT THE INCLUSION OF A NON-CONVECTIVE WIND
SHEAR COMPONENT IN FUTURE TAF FORECASTS. THE MOIST ONSHORE FLOW
SHOULD PRODUCE VFR/MVFR CONDITIONS TODAY THROUGH TONIGHT.

&&

.MARINE...TODAY THROUGH 6 PM TUESDAY...BUOY 42020 REPORTED SOUTH-
SOUTHEAST WINDS AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH
SEAS SLIGHTLY OVER 5.5 FEET WITH A PERIOD OF 6 SECONDS AT 02
CDT/07 UTC. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT
WITH AN AREA OF LOW PRESSURE CENTERED OVER NORTHEAST MEXICO
THROUGH THE NEXT 36 HOURS. THE INTERACTION BETWEEN THESE TWO
SYSTEMS WILL PRODUCE STRONG WINDS AND ROUGH SEAS ALONG THE LOWER
TEXAS COAST...WITH SMALL CRAFT ADVISORIES LIKELY FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS. ...

6 PM TUESDAY THROUGH FRIDAY...WINDS AND SEAS LIKE TO REMAIN
ELEVATED MOST OF THIS PERIOD WITH SMALL CRAFT ADVISORIES TO REMAIN
INTACT OR REISSUED. PRESSURE GRADIENT TO REMAIN STRONG AS HIGH
PRESSURE PERSIST OVER THE GULF WITH A MID LEVEL RIDGE OVER THE
SOUTHEAST U.S. AND DEEPENING LOW PRESSURE OVER WESTERN TEXAS.
WINDS AND SEAS TO PEAK TUESDAY AND WEDNESDAY AND THEN BEGIN A SLOW
LOWERING LATER THURSDAY INTO FRIDAY AS THE GRADIENT WEAKENS.
STREAMER SHOWERS COULD BEGIN TO INCREASE OVER THE COASTAL WATERS
AS EARLY AS THURSDAY INTO FRIDAY AS SOME TROPICAL MOISTURE MOVE
NORTH LATE IN THE PERIOD. BETTER CHANCE FOR SHOWERS AND
THUNDERSTORMS IS FRIDAY AND OVER NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  78  91  77 /   0   0   0   0
BROWNSVILLE          89  77  91  76 /   0   0   0   0
HARLINGEN            93  77  94  76 /   0   0   0   0
MCALLEN              94  77  96  75 /   0   0   0   0
RIO GRANDE CITY      98  75 102  75 /   0   0   0   0
SOUTH PADRE ISLAND   77  77  79  78 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 11 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...66
LONG TERM....59
Hazardous weather outlook, May 10, 12:30 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1230 AM CDT MON MAY 10 2010

TXZ248>257-101100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1230 AM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS LOW
PRESSURE SYSTEMS MOVE ACROSS THE PLAINS...MAINTAINING A TIGHT
LOCAL PRESSURE GRADIENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-101100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1230 AM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL FOR THE GULF OF MEXICO
WATERS THROUGH EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THROUGH THE
FIRST HALF OF THE WEEK. RIP CURRENT RISK WILL BE ELEVATED DURING
THIS SAME TIME.SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE
THROUGH THE FIRST HALF OF THE WEEK. RIP CURRENT RISK WILL BE
ELEVATED DURING THIS SAME TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:06 PM CDTSmall Craft Advisory for WindsBRO5 hr
May 10, 3:25 AM CDTSmall Craft Advisory for WindsBRO19 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.